Following a bad injury last year, I finally found my salvation: amotriptyline. It works great to control my pain, but I gained more than 30 lbs over a few months and I'm only 5'3". I can't recognize myself, and I'm in deep depression over this. I only take 15 mg a day, which is very little compared to what people take for depression or other reasons. Yet I can't lose the weight. I started taking the pill last August and most of the weight gain happened about 3 months ago. I know this drug leads to weight gain, but it seems too extreme. Could it be something else? I checked my thyroid in the past (within the last year, too) and it was normal (low but normal). Could it have changed? I'm on continuous birth control pills (for hormonal reasons), so I don't even know if I'm in menopause or not. It's probably the medicine, but I'm pulling at straws. The doctor says I'll always be like this and I can't accept it. Any suggestions would be greatly appreciated. Thank you!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.